Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 13, 2021, 2:13 PM EDT for Anson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:13 PM EDT (18:13 UTC)
- Expired
- Aug 13, 2021, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 30
County Anson County, NC
The radar
The Raleigh/Durham radar (KRAX), 156 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS82 KRAH 131813
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
213 PM EDT Fri Aug 13 2021
NCZ083-131900-
Anson NC-
213 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of Anson County through
300 PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro. This storm was nearly stationary.
HAZARD...Winds up to 35 mph are possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven, Peachland,
McFarlan, Blewett Falls Lake and White Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3511 8029 3516 8019 3515 8016 3517 8016
3518 8012 3514 8007 3511 8007 3509 8002
3508 8000 3512 7995 3512 7992 3507 7991
3504 7988 3501 7990 3498 7987 3495 7987
3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1813Z 213DEG 3KT 3494 8012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:05 AM EDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 10:05 AM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1005 AM EDT Fri Aug 13 2021 .SYNOPSIS... On the western periphery of strong, subtropical high pressure centered between the Carolinas and Bermuda, a surface trough will remain in the lee of the southern and central Appalachians through Saturday. Meanwhile, a cold front will approach slowly from the northwest, become modulated by multiple episodes of convection and outflow along its length, and settle across NC Saturday night into Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 1005 AM Friday... No significant mods to the forecast this morning with no changes in the overall pattern. Raob analysis shows 20C at 850mb once again, which will result highs in the 93-97 range. No changes the Heat Advisory. The main forcing for convection will be the higher terrain where MLCAPE should be 1000-1500. One difference today is 20kt 500mb flow at GSO and RNK, which could support some marginally better clustering of a cells as they try to migrate into the NW Piedmont by this evening. However given SWrly mid-level flow, storms should again struggle to move east until a cold pool is established, and the HRRR is largely absent of any convection in the NW Piedmont. - Smith Quiet weather is expected tonight, with another warm and generally dry night. Low temps are expected to be in the lower-to-mid 70s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 400 AM Friday... A longwave mid/upper trough will move from the Great Lakes into the Northeast US on Saturday, weakening/suppressing the western Atlantic ridge and resulting in modest mid-level height falls across central NC. This will also result in a cold front approaching the area, and all of the above will result in better forcing for precipitation compared to today. Deep southerly flow around the Bermuda High will also continue to bring plenty of moisture into the area. The atmosphere should become moderately unstable (2000-3000 J/kg) in the pre-frontal warm sector, so showers and storms expected to develop along and ahead of the cold front. The best coverage will be in the northern Piedmont, where POPs are likely. Shear will be very weak, so storms should be pulse-like in nature. However, isolated strong damaging wind gusts are still possible into the early evening in the strongest storms, and the SPC does have portions of the area (generally from the Triangle north and west) in a marginal risk for severe storms. Showers may linger well into Saturday night as the front slowly moves south across the northern Piedmont. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 300 AM Friday... A stationary front will weaken and linger across the area late this weekend into early next week. Meanwhile, the remnants of TC Fred are expected to lift northward and into the Deep South by early next week and into the southern Appalachians (while weakening considerably), with moisture streaming north/northeastward and into our area into early to mid next week, while interacting with the lingering/dissipating front. This will allow PW's to increase to around 2 inches during this time frame, with multiple round of showers and storms expected and resultant lots of cloud cover and cooler high temps (but quite humid). At this time the heaviest precip is expected to be across the western/northwestern Piedmont, while the mid/upper level ridge remains parked off the Carolina coast. Thus, expect we will likely have some sort of flooding threat by early/mid next week for at least portions of our area (again best chance across the far W/NW). Chances for precip will decrease some by late week as the remnants of Fred dissipate or move to the north of the region. However, with a lingering moist airmass and better instability expect we will still see at least scattered showers and storms even in the wake of the remnants of Fred. High temps during the medium range will be greatly affected by the timing and eventual track of Fred. Expect we'll see highs in the 80s on Sunday, with upper 70s to lower to mid 80s for Monday and Tuesday, before warming back into the mid to upper 80s on Wednesday and Thursday, with perhaps more heating/less cloudy. Low temps are expected to be in the upper 60s to lower 70s. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 645 AM Friday... 24-hour TAF period: Isolated showers and storms (with locally gusty winds and brief sub-VFR conditions) may again develop this afternoon and evening, with the best chance in the NW Piedmont around INT/GSO and very little chance at FAY and RWI. Otherwise, VFR conditions will prevail through the period. Winds will generally be from the south or southwest at less than 10 kts. A bit of low stratus can't be ruled out early Saturday morning, but confidence in that occurring is low at this time. Looking beyond 12Z Saturday: As a cold front approaches from the NW, showers and storms (with locally strong winds and sub-VFR conditions) will increase in coverage across the northern Piedmont Saturday afternoon and evening, with less of a threat to the south. As the front stalls near or over the area and tropical moisture from Fred gets drawn north, multiple rounds of showers and a few storms are expected each day across all of central NC. Sub-VFR conditions from fog/low stratus are also possible each morning. && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM EDT this evening for NCZ008>011-025>028-040>043-076>078-086-088-089. && SYNOPSIS...MWS NEAR TERM...Smith SHORT TERM...Danco LONG TERM...BSD AVIATION...Danco
Hazardous weather outlook, Aug 13, 5:27 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 527 AM EDT Fri Aug 13 2021 NCZ008>011-025>028-040>043-076>078-086-088-089-140930- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Lee-Harnett-Wayne-Hoke-Cumberland- Sampson- 527 AM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of severe storms on Saturday afternoon and evening from the Triangle north and west. The main threat will be isolated damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ023-024-073>075-083>085-140930- Alamance-Orange-Stanly-Montgomery-Moore-Anson-Richmond-Scotland- 527 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Heat index values between 100 and 105 degrees are expected again Friday afternoon. Heat illnesses are possible if precautions are not taken. Outdoor exertion, especially in direct sunlight, can increase the risk of heat illnesses in these conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of severe storms on Saturday afternoon and evening from the Triangle north and west. The main threat will be isolated damaging wind gusts. A cold front will stall near the area from Sunday into early next week. This will interact with moisture from the remnants from Tropical Cyclone Fred to result in multiple rounds of showers and storms. This will result in an increasing threat of locally heavy rainfall and flooding, with the greatest threat in the far western/northwestern Piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021-022-038-039-140930- Person-Forsyth-Guilford-Davidson-Randolph- 527 AM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk of severe storms on Saturday afternoon and evening from the Triangle north and west. The main threat will be isolated damaging wind gusts. A cold front will stall near the area from Sunday into early next week. This will interact with moisture from the remnants from Tropical Cyclone Fred to result in multiple rounds of showers and storms. This will result in an increasing threat of locally heavy rainfall and flooding, with the greatest threat in the far western/northwestern Piedmont. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
213 PM EDT Fri Aug 13 2021
NCZ083-131900-
Anson NC-
213 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of Anson County through
300 PM EDT...
At 213 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro. This storm was nearly stationary.
HAZARD...Winds up to 35 mph are possible.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Morven, Peachland,
McFarlan, Blewett Falls Lake and White Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3511 8029 3516 8019 3515 8016 3517 8016
3518 8012 3514 8007 3511 8007 3509 8002
3508 8000 3512 7995 3512 7992 3507 7991
3504 7988 3501 7990 3498 7987 3495 7987
3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1813Z 213DEG 3KT 3494 8012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:31 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | RAH | Harnett | 26 min |
| Aug 13, 3:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Aug 13, 4:44 PM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| Aug 13, 4:47 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.